does she pump?
maybe a site change?
or bubbles in the syringe?
she could be coming out of her honeymoon..
depending on her age- it could be hormonal..
or it could just be that sometimes - diabetes just throws you for a loop.
If her #'s continue to be higher than usual - speak to her endo or CDE
These things happen- they will happen for no reason that you can figure out. Remember- there are no good numbers, no bad numbers, it is all good information. Your doctor or team can help you learn how to adjust for highs. We don't at night, either. I like him a little higher at night! Blood sugar is a funny thing- sometimes I think the wind blows sideways and it makes a difference :)
A 300 number for a while is not going to hurt her in the long run. Since you have not had to deal with this yet you will have the perfect chance to talk to your dr or team about adjusting when it is this high and at night!
You sound like you are doing great for having this so new! We were diagnosed in October...funny how much you learn and so damn fast.
Sounds like diabetes mixed with hormones, possible sign of illness about to hit, a little less exercise, or maybe even french fries or a food that didn't digest as fast as others her body is more used to but has now produced the rise in her bg and now the fat is holding her up (like pizza, chinese, fried anything). Diabetes does this, my daughter is 8.5yrs old and I am seeing the hormones and illness in her bg readings especially at night. Hope she levels out soon.
Agree with the previous comments. My son was 9 at diagnosis. Sometimes it just goes high for no good reason. If he gets sick or is unusually stressed it can go up. Also he went up when his ped gave him a steroid nasal spray for his allergies, even though he said it should not affect his sugar, steroid ointment can do the same thing to him. We also found that fried french fries for some reason always make him go high but baked ones don't. He started out at 12 unit of lantus at bedtime with a 1: 25 ratio for novalog at all three meals. It has gradually increased over the past 2.5 years to 22 units of lantus and 1:10 novalog breakfast and lunch and 1: 6 for dinner. You are doing the right thing. It may be a one time spike, if you see a trend then your endo may adjust the insulin dosage. I would always freak over the numbers and still do at times, but diabetes doesn`t always play by the rules. Good luck and prayers for you and your daughter, it sounds like you are doing the right thing.
I know how frustrated you may feel now, but that is D, sometimes unpredictable. I do hope you find your "suspect" and are able to eliminate it....
Hope you will enjoy this story of mine :)
Maybe she didn't wash her hands? Sugar/food on fingers can alter the results. But if the cgms concurs then that is unlikely. I often rewash hands and retest with unexplained highs before I correct. If she was on a pump it's likely an issue with the insertion set, or what others said (bubbles, etc.). Or the end of the honeymoon and maybe the reality that it won't be so easy to keep her at 100 anymore... in my house we have 300s all the time, so don't panic.
Sometimes stress at school (a test, presentation, etc.) could make my son go up.
He also was at times high in the afternoons and early evening when he was on 24 hour Levemir that was injected at night. But, when we did initial testing for the pump and set it up with similar values as MDI, he suddenly was so low in afternoons that we had to adjust his pump settings. It appeared that at times he was just using up the Levemir before the 24 hours. We always blamed it on the pizza for lunch!
There are SO many reasons why it could be high. Maybe you didn't give the amount of insulin you thouht you did. Maybe you didn't count carbs correctly. Maybe she was stressed today. Maybe she is getting sick (I hope not). Maybe it's hormones. OR if it continues to be high for the next few days then you need to call her endo. and make changes to either her Lantus (long acting insulin) or make changes to her carb ratios for meals/snacks. It's really not going to hurt her unless her #'s stay high for an extended period of time. Try not to stress about it (stress will just make her #'s go higher anyway) and just keep track of what's going on so when you talk to the endo. you can give him/her good info.
OH ... and drinking lots of water will help bring her #'s down and help flush any ketones out of her system. :)